View Full Version : Withdrawal effects from Vyvanse or....permanant issue?


Jwright7784
08-14-16, 01:09 AM
I was taken off of Vyvanse by my psych doc due to a high heart rate but ever since I stopped, 4 days ago, my resting heart rate has been stuck between 100-130. I've had bouts of chest pain along with the high heart rate. I have been to the ER 3 times in the last 4 days. I have had numerous EKG's which were all fine. 2 chest xrays which were all fine. And tons of blood work which is all fine. They diagnosed the chest pain as esophageal spasms and gave me a "GI Cocktail" that cured it. They also thought my high heart rate was due to anxiety and gave me a script for Xanax but the Xanax just makes me sleepy and doesn't even touch the heart rate. It is worth noting that I have excellent blood pressure, even while on stims it was below 120/70. But my heart rate is still very high and I am starting to get concerned. I would have thought by now my heart rate would have dropped down close to pre-stimulant levels of 70-80. I am not taking any stimulants of any kind including caffeine. Does anyone know if this is common after stopping stims? If so how long might this last? I hate to think I screwed up my heart rate somehow. Interestingly, a few months back I was prescribe Propranolol for anxiety. Since it is a beta blocker I have been using it on and off to try and lower my heart rate. When I take it my heart rate drops to 85-88 and my blood pressure rises to about 122/73 from about 111/66. I will admit that I am freaking out a bit and desperately seeking answers.

Socaljaxs
08-14-16, 02:25 AM
Did your doctor stop you cold turkey? Or taper off gradually? How long were you on medication and how high was the dose?

Those factors will contribute to the withdrawl effects, which are extremely common with sudden stoppage of medications.. Did the doctor offer you any help or anything with the stoppage?

When they stopped your meds due to heart rate did he refer you to get further testing like an echo or ekg or anything if the sorts?

I take a different medication and I don't ever have what would be considered true withdrawal side effects with sudden stoppage.. However I've heard various amount of days people have suffered from withdrawl I've heard some say 4-7 days others claim,about a month and so on.

During the peak of withdraws Kts common to have elevated heart rates, excessive sweats, extreme drowsiness, anxiety depression ext... So elevated heartrate is common and pair it with it with anxiety yes it is something that is common to see... However, I'm not a doctor,nor do I have the medical background to answer such questions.... What did the ER say? If you are in such a bad way that ER visits are needed this doctor needs to get into your contact and reach out to him ASAP... I strongly recommend you contact your doctor, after hours if needed but get a hold of your doctor or your primary care to help...since to leave you in withdrawl and panic without any suggestions or help,is something that a doctor shouldn't be doing. Especially if a health related reason causes the stoppage in the first place.

Jwright7784
08-14-16, 04:28 AM
Hi Socaljaxs, thanks for the response. I was taking 30 mg Vyvanse once a day. I had been on it about 3 weeks but prior to that I was on Dexedrine 10mg 2x a day for a month and Adderall XR 20 mg once a day with a 10 mg IR booster for about 2 months. So it was nearly 4 months of total amphetamine use. I was indeed stopped cold turkey. I wasn't offered any help, I was only prescribed Bupropion. Unfortunately I have been too scared to start it because I've heard it can raise blood pressure and heart rate.

The blood pressure I don't care so much about but I'd prefer to avoid the increased heart rate. I also wasn't referred for any tests or anything. I did get those in the ER however and everything is normal. I did get a hold of her and she prescribe Buspirone for anxiety, unfortunately the Buspirone raises my heart rate and the Xanax I got at the ER also raises my heart rate. I'm happy to say the anxiety is gone now but the tachycardia still remains. I'm dealing with it as best I can but since all my tests are normal I don't really know what course of action to take at this time. Tomorrow I'm going to pick up some L-theanine. There have been several studies that show it lowers heart rate and can help with anxiety (if it should come back).

It does make me feel a lot better knowing increased heart rate is a common withdrawal effect though. And it also helps knowing that it should pass with time. I've pretty much been terrified to do anything that would potentially increase heart rate. Last night I soaked in a nice hot bath, big mistake. My BP plummeted and my pulse spiked. I got dizzy, short of breath and pain shooting down my right arm to my elbow. My wife had to rush me to the ER. They gave me some Ativan and fluids and the heart rate came down to the mid 90's.